Vaginal bleeding after sex. Should I be concerned?
User rating for this question
Hi I have an issue of vaginal bleeding after sex and it worries me.This has happened before a couple of years ago I was checked by a doctor and was fine but its happening again.
Posted Fri, 22 Nov 2013 in General Health
Answered by Dr. Michelle Gibson James 32 minutes later
Brief Answer: could be due to different causes Detailed Answer: Hi, thanks for using healthcare magic Bleeding after intercourse can be concerning. It can be related to different issues: (1) vaginal dryness, if the vaginal area is dry during intercourse then the friction would result in bleeding. The use of a lubricant would help in this case (2)vaginal atrophy- as women age and enter into perimenopause, the vaginal wall and other areas of the genitalia atrophy. Atrophy means partial or complete wasting of part of the body. The use of local hormonal creams may be helpful in this case. This can be identified on examination by a doctor (3)changes to the cervix- if you had a recent pap smear, this is unlikely the case but if no papsmear has been done within the past 1 to 2 years then your doctor would need to do one.He or she may also suggest a smear , if there are any changes to the cervix on examination (4)cervical or uterine polyps-polyps are outgrowths that can occur, they can be non cancerous. They would also be seen on physical examination (5)infection- infections in the vaginal or cervical region can cause bleeding (6)vaginal or cervical cancer The only way to determine the cause of the bleeding would be via a physical examination by your doctor who would also likely perform investigations based on the examination findings. Treatment would depend on the cause found. I hope this helps, feel free to ask any other questions
Follow-up: Vaginal bleeding after sex. Should I be concerned? 4 minutes later
What hormonal creams would u recommend ? And can they be boight over the counter?
Answered by Dr. Michelle Gibson James 11 minutes later
Brief Answer: a prescription would be needed Detailed Answer: Hi The hormonal creams are indicated for vaginal atrophy. They contain estrogen. Examples are premarin, estrace, ogen. There is also a vaginal tablet called vagifem. Unfortunately you would need a prescription from your doctor for any of these. Please feel free to ask anything else